Virginia, 2015

Winter Weather in Virginia, February 21 to 22, 2015

February 21 to 22, 2015 · NWS AKQ · 8 events in 8 counties and zones

Low pressure tracking from the Southern Plains northeast through Kentucky and Tennessee produced a mixture of snow, sleet and freezing rain across portions of central Virginia during Saturday, February 21st. The storm produced between one half inch and three inches of snow, and a trace to two tenths of an inch of ice.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure tracking from the Southern Plains northeast through Kentucky and Tennessee produced a mixture of snow, sleet and freezing rain across portions of central Virginia during Saturday, February 21st. The storm produced between one half inch and three inches of snow, and a trace to two tenths of an inch of ice.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 21, 5:42 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 21, 5:42 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 AM EST SAT FEB 21 2015

.SYNOPSIS...
LOW PRESSURE TRACKS NORTHEAST ACROSS THE OHIO VALLEY LATER
TODAY AND ALONG THE SAINT LAWRENCE RIVER VALLEY ON SUNDAY. THIS
SYSTEM WILL LIFT A WARM FRONT NORTHWARD ACROSS THE REGION
TONIGHT...THEN DRAG A MODIFIED ARCTIC COLD FRONT THROUGH THE AREA
ON SUNDAY. HIGH PRESSURE RETURNS LATE MONDAY INTO TUESDAY...
FOLLOWED BY ANOTHER COLD FRONTAL PASSAGE ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPANDED WINTER WEATHER ADVISORY TO INCLUDE AREAS ALONG AND NORTH
OF A LINE FROM FARMVILLE TO ASHLAND TO TAPPAHANNOCK AND ENE INTO
DORCHESTER MD. THIS IS DUE TO HOW COLD THE AIRMASS IS INITIALLY
THIS MORNING AND 00Z RAOBS VERIFYING ABOUT 1 C COLDER THAN THE BULK
OF MODEL GUIDANCE. ALSO EXTENDED THE ADVISORY ANOTHER 3 HRS FOR
FLUVANNA/LOUISA DUE TO EXPECTATION THAT THESE AREAS WILL WARM
SLOWER THAN WHAT THE MODELS DEPICT (TYPICALLY WHAT HAPPENS).

LOW PRESSURE TRACKS NORTHEAST ACROSS THE TN/OH VALLEYS TODAY. HIGH
CLOUDS FROM THIS SYSTEM ARE MOVING ACROSS THE AREA FROM WEST TO
EAST THIS MORNING AS LIGHT OVERRUNNING PRECIPITATION MAKES ITS WAY
INTO THE SW VIRGINIA PANHANDLE. LIGHT SNOW IS BEING REPORTED IN
THIS AREA WITH A MIX OF LIGHT FREEZING RAIN/SLEET ON THE OTHER
SIDE OF THE MOUNTAINS IN WRN TN/KY. FOR THE WAKEFIELD CWA...
TEMPERATURES HAVE BEEN ABLE TO DIP INTO THE SINGLE DIGITS FOR
MOST INLAND AREAS OVERNIGHT. COASTAL SE VA/NE NC ARE IN THE LOW
TEENS. BUT THE MOST IMPRESSIVE LOWS HAVE BEEN ON THE MD/VA EASTERN
SHORE WHERE TEMPERATURES DROPPED BELOW ZERO FOR A PERIOD OF
4-5 HOURS FROM 11 PM LAST NIGHT THROUGH AROUND 4 AM THIS MORNING.
OCEAN CITY REACHED 6 BELOW ZERO WITH THE 11 PM ASOS READING LAST
NIGHT AND SALISBURY HIT 4 BELOW ZERO AROUND 1 AM THIS MORNING.
WITH MUCH COLDER AIR ALREADY IN PLACE AND MODEL DATA OBSERVED AS A
FEW DEGREES TO WARM COMPARED TO REAL-TIME OBSERVATIONS...HAVE
ADJUSTED THE FORECAST TO ACCOUNT FOR MORE SNOW INITIALLY AS THE
AFOREMENTIONED OVERRUNNING PRECIP MOVES INTO THE AREA FROM THE SW.
LIGHT SNOW ACCUMULATIONS OF ONE HALF INCH OR LESS ARE ANTICIPATED
DURING THE MORNING. A WARM FRONT SLOWLY LIFTS NWD TWD THE AREA
THIS AFTN. WAA PROCESSES AT THE SFC WITH A WEAK WARM NOSE ALOFT
WILL BE SLOW TO OVERTAKE THE COLDER AIR ALREADY IN PLACE...THUS
MAKING THE TEMPERATURE AND PRECIP-TYPE FORECAST A BIT TRICKY LATER
TODAY. AM EXPECTING TEMPS TO RISE INTO THE LOW-MID 30S NW WHERE
MORE PREDOMINANT CLOUDS AND PRECIP WILL PREVAIL...AND LOW-MID 40S
SE WHERE BREEZY SOUTHEAST WINDS WILL MIX WARMER AND A MORE MOIST
MARINE BOUNDARY LAYER INTO THE AREA. AS PRECIPITATION INCREASES
ACROSS THE NW AND SLOWLY MIGRATES EWD THIS AFTN...LIGHT SNOW WILL
BECOME MIXED WITH LIGHT SLEET NW AND TURN TO ALL RAIN SE.

TEMPERATURES WILL LEVEL OUT BY THIS EVENING AND SHOULD REMAIN
FAIRLY STEADY UNDER PRECIP/CLOUDS. THE WARM FRONT IS EXPECTED TO
LIFT NWD ACROSS THE REGION TONIGHT. THIS WILL ALLOW PRECIP-TYPES
TO TRANSITION TO A RAIN/SLEET MIX JUST NW OF METRO RICHMOND FROM
FARMVILLE TO ASHLAND TO BOWLING GREEN AND INTO DORCHESTER MD...WITH
FREEZING RAIN EXPECTED ACROSS FLUVANNA/LOUISA COUNTIES WHERE TEMPS
WILL STRUGGLE TO REACH MUCH HIGHER THAN FREEZING. ELSEWHERE...
EXPECT PRECIP TO BECOME ALL RAIN. NEGATIVE VORTICITY BEHIND THE
WARM FRONT MAY RESULT IN A DRY SLOT WHICH WOULD BRING A BRIEF
REPRIEVE FROM PRECIP (OR REDUCE STEADY RAIN TO LIGHT SHOWERS) IN
SCNTRL VA AND INTERIOR NE NC LATE TONIGHT. THE WARM FRONT IS
PROGGED TO BE OVER THE DELMARVA BY DAYBREAK WITH ALL WINTRY PRECIP
TYPES CHANGING OVER TO ALL RAIN EVERYWHERE BY ROUGHLY 4 AM. LOWS
IN THE LOW-MID 30S NW TO UPPER 30S-LOWER 40S SE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
LOW PRESSURE EXITS THE OHIO VALLEY AND MOVES ALONG THE ST LAWRENCE
RIVER VALLEY ON SUNDAY...DRAGGING A COLD FRONT ACROSS THE REGION.
RAIN CONTINUES ALONG THE FRONTAL PASSAGE BUT WILL SLOWLY TAPER OFF
FROM WEST TO EAST THROUGHOUT THE DAY. A TRANSITION BACK TO A
RAIN/SNOW MIX IS POSSIBLE SUNDAY EVENING AS PRECIP EXITS THE COAST
AND MODIFIED ARCTIC AIR PUSHES INTO THE REGION FROM THE NW. ALL
PRECIP IS EXPECTED TO COME TO AN END ACROSS ALL AREAS EXCEPT
ALONG THE ALBEMARLE SOUND AFTER MIDNIGHT SUNDAY NIGHT. TIMING THE
FALLING TEMPERATURES MAY BE TRICKY SINCE THE COLD AIR SURGE
ANTICIPATED BEHIND THE FRONT IS NOT AS STRONG AS OBSERVED OVER THE
PAST FEW WEEKS (I.E. WE ARE IN MORE OF A BRIEF ZONAL FLOW RATHER
THAN IN A TRUE NW FLOW). REGARDLESS...TEMPERATURES SHOULD HAVE NO
PROBLEM DROPPING INTO THE LOW-MID 20S NORTH AND MID-UPPER 20S
SOUTH (LOWER 30S COASTAL NE NC) WITH THE INFLUX OF COLDER AIR TO
THE REGION.

COLD AIR CONTINUES TO FUNNEL INTO THE AREA UNDER CLEARING SKIES
MONDAY AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY DURING THE
DAY AND INTO THE MID ATLANTIC REGION MONDAY NIGHT. COLD DAYTIME
HIGHS IN THE MID 20S NORTH TO MID 30S SOUTH. LOWS IN THE TEENS
MOST AREAS...LOWER 20S COASTAL SE VA/NE NC...SINGLE DIGITS MD/VA
EASTERN SHORE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE EXTENDED FORECAST WILL SEE A PROLONGED PERIOD OF BELOW NORMAL
TEMPERATURES AS A SERIES OF STRONG COLD FRONTS MOVE ACROSS THE
REGION. THE UPPER RIDGE REMAINS ALONG THE WEST COAST THRU THE
PERIOD.

THE 1045 MB HIGH DROPPING SOUTHEAST INTO THE MID WEST WILL REACH
THE MID ATLANTIC MONDAY NIGHT PASSING OVER THE REGION TUESDAY.
THIS WILL BRING A REINFORCING COLD SHOT OF AIR WITH LOWS MONDAY
NIGHT WELL INTO THE TEENS INLAND AND NEAR 20 ALONG THE COAST. HIGH
WEDNESDAY WILL STRUGGLE THROUGH THE 30S. BREEZY CONDITIONS MONDAY
NIGHT WILL MAKE CONDITIONS FEEL COLDER...HOWEVER WINDS WILL
DECREASE OVERNIGHT AND REMAIN LIGHT ON TUESDAY. SOME WEAK RETURN
FLOW SETS UP FOR WED AND THIS SHOULD ALLOW TEMPERATURES TO WARM
A LITTLE INTO THE LOWER 40S WITH SOME UPPER 30S ACROSS THE MD
EASTERN SHORE AND WESTERN PIEDMONT. THIS IS STILL BELOW NORMAL
THOUGH. HAVE REMOVED POPS FOR TUESDAY NIGHT INTO WED AS THE 12Z
ECMWF HAS COME IN SIMILAR TO THE GFS...BOTH OF WHICH ARE DRY.
PREVIOUS ECMWF RUNS DEVELOPED A SURFACE LOW OFF NC...BUT LATEST
MODEL CONSENSUS DOES NOT SUPPORT THIS. GFS BRINGS SOME MOISTURE IN
ACROSS NE NC WED AFTERNOON BUT CONFIDENCE IN THIS IS LOW AND IF IT
DOES VERIFY PRECIP WILL BE A RAIN/SNOW MIX CHANGING TO RAIN.

ANOTHER SIGNIFICANT SHOT OF COLD AIR COMES IN WEDNESDAY NIGHT AND
THURSDAY AGAIN DRIVING TEMPERATURES DOWN AS ANOTHER 1045 MB HIGH
DROPS SOUTH ACROSS THE MIDWEST TOWARDS THE MID ATLANTIC AND NEW
ENGLAND. THIS WILL BRING A PERIOD OF COLD WEATHER WHICH WILL LAST
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
A MAINLY CLEAR SKY AND CALM TO LIGHT WINDS WILL PREVAIL AS OF
06Z...WITH INCREASING MID/HIGH CLOUDS THROUGH 12Z. HIGH PRESSURE
GRADUALLY SLIDES OFF THE COAST...ALLOWING CLOUDS TO THICKEN/LOWER
BY 15Z BUT THE SIGNIFICANT WX BEGINS IN THE AFTERNOON.

PCPN DEVELOPS OVER NORTHERN PORTIONS OF THE AREA THIS AFTN WITH RIC
THE FIRST TO RECEIVE IT AND SBY AND PHF BEGIN TO HAVE SOME LATE IN
THE AFTN. CONFIDENCE IN PCPN TYPES IS NOT HIGH BUT ANY SNOW AT RIC
AND SBY SHOULD BE FAIRLY LIGHT. HAVE PCPN IN THOSE TWO LOCATIONS
STARTING AS SNOW OR MIXED SNOW/SLEET CHANGING TO RAIN WITHIN A
FEW HOURS. LOWERED VSBY AT RIC AT 22Z TO ONE MILE IN THE EVENT
THAT MOIST AIR MOVING OVER SNOW COVER WOULD RESULT IN FOG.

OUTLOOK...PCPN SPREADS INTO THE SE LOCATIONS SATURDAY NIGHT. IFR
CONDITIONS SHOULD BE WIDESPREAD IN THE PCPN AREA AND COVER ALL THE
TAF SITES BY SUNDAY MORNING. PCPN ENDS FROM NW TO SE SUNDAY
AFTERNOON. NORTHERLY WINDS (AS OPPOSED TO NORTHWEST MAY KEEP
MVFR/IFR CONDITIONS LONGER THAN THE MOS FORECASTS WOULD SUGGEST.

THERE WILL BE A SLGT CHC FOR SNOW MONDAY INTO EARLY TUESDAY
ESPECIALLY AT ECG AS A WAVE OF LOW PRESSURE MOVES ALONG THE FRONT
WELL TO THE SOUTH. OTHERWISE MAINLY DRY AND VFR ARE EXPECTED EARLY
NEXT WEEK.

&&

.MARINE...
GENERALLY QUIET CONDITIONS EARLY ON...AS HIGH PRESSURE SLIDES
OFFSHORE. AS THE RIDGE AXIS SHIFTS EWD...WINDS WILL BECOME SLY.
THE NEXT COLD FRONT APPROACHES THE MID ATLANTIC REGION LATE
SUNDAY. AHEAD OF THE FRONT SLY WINDS WILL INCREASE TO 15 KT BUT
REMAIN SUB SCA. SWELL MAY BUILD SEAS TO 5FT LATE TONIGHT INTO SUN
WITH MARGINAL LOW- SCA WIND GUSTS POSSIBLE DURING THIS SAME
TIMEFRAME...AND HAVE HOISTED A SCA FOR NRN COASTAL WATERS (DID NOT
DO THE BAY FOR NOW).

MUCH MORE SIGNIFICANT EVENT DEVELOPS LATE SUN NIGHT THROUGH MON
NIGHT WITH CAA OCCURRING BEHIND THE ARCTIC COLD FRONT. THE CAA
SURGE IS WEAKER THAN THE PAST SEVERAL PUSHES OF VERY COLD ARCTIC
AIR INTO THE REGION...THEREFORE ONLY SCA CONDITIONS ARE
ANTICIPATED FOR MOST...ALTHOUGH MARGINAL GALES POSSIBLE ACRS SRN
WATERS. SEAS BUILD TO 5-9 FT /WAVES 3-5FT ON CHES BAY. HIGH
PRESSURE RETURNS TO THE WATERS ON TUE.

WITH THE RELATIVELY WARMER AIR SATURDAY EVENING THROUGH SUNDAY AND
RAIN THERE IS A CHANCE OF WIDESPREAD FOG DEVELOPING AS THE SNOW
AND ICE AT THE SURFACE INTERACT WITH WARMER AIR TEMPERATURES AND
LOW LEVEL MOISTURE. THIS COULD CREATE A PERIOD OF FOG FROM LATE
SATURDAY THROUGH SUNDAY OVER THE WATERS.

&&

.TIDES/COASTAL FLOODING...
PERSISTENT WEST-NORTHWEST WINDS THROUGH FRIDAY HAS RESULTED IN A
PERIOD OF BLOWOUT TIDES IN THE BAY...COASTAL WATERS AND LOWER
JAMES RIVER. WATER LEVELS ARE ANTICIPATED TO PERSIST AT 1.0 TO
1.5 FEET BELOW MLLW DURING LOW TIDE CYCLES TODAY. AS A RESULT...LOW
WATER ADVISORIES HAVE BEEN ISSUED FOR ALL COASTAL WATERS...BAY AND
LOWER JAMES RIVER THROUGH SATURDAY.

&&

.CLIMATE...
RER'S HAVE BEEN SENT OUT FOR ORF / ECG RECORD LOW TEMPS THIS MORNING.

RECORD LOW MAX TEMPERATURES...

     ...YESTERDAY 2/19..................TODAY 2/20
RIC... 27 IN 1903 (23/NEW RECORD)       30 IN 1947 (21/NEW RECORD)
ORF... 30 IN 1993 (30)                  29 IN 1904 (21/NEW RECORD)
SBY... 25 IN 1993 (27)                  24 IN 1959 (19/NEW RECORD)

RECORD LOW MIN TEMPERATURES FOR
2/21...
RIC...13 IN 1970
ORF...11 IN 1896
ECG...16 IN 1966
SBY... 9 IN 1934

AT RICHMOND...THERE HAVE BEEN 7 DAYS IN A ROW W/ LOW TEMPERATURES BLO
20F. TODAY WILL MAKE 8...AND W/ LO TEMPS XPCD TO BE LESS THAN 20F
TNGT/EARLY SAT...WILL MAKE IT 9. THE RECORD IS 13 DAYS IN A
ROW...12/20/1935 TO 1/1/1936.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST THIS
     EVENING FOR MDZ021.
NC...NONE.
VA...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
     THIS EVENING FOR VAZ060>064-069.
     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST THIS
     EVENING FOR VAZ072>078-085.
     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
     THIS EVENING FOR VAZ048-049.
MARINE...LOW WATER ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ630>632-
     634-638-650-652-654-656-658.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY
     FOR ANZ650-652.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...JAO
AVIATION...LKB
MARINE...LKB/JAO
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Feb 21, 6:11 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 AM EST SAT FEB 21 2015

NCZ012>017-030>032-102-VAZ091>098-221115-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
611 AM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM TRACKING NORTH OF THE AREA TODAY AND TONIGHT
WILL BRING STEADY RAIN TO THE AREA. FOG IS EXPECTED TO DEVELOP
OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>025-VAZ065>068-070-071-079>084-086>090-099-100-221115-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON VA-
611 AM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM TRACKING NORTH OF THE AREA TODAY AND TONIGHT
WILL BRING A WINTRY MIX OF PRECIPITATION TO THE AREA. LIGHT SNOW
THIS MORNING WILL TRANSITION TO A SNOW/SLEET MIX THIS AFTERNOON.
WINTRY PRECIPITATION WILL THEN CHANGE TO ALL RAIN THIS EVENING
THROUGH TONIGHT. LIGHT ACCUMULATIONS OF ONE HALF INCH OR LESS
SHOULD BE ANTICIPATED.

IN ADDITION...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE TODAY
ON SECONDARY ROADS...UNTREATED ROADS...AND ELEVATED SURFACES THAT
MAY STILL BE SLICK FROM THE PREVIOUS SNOW EVENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-VAZ072>078-085-221115-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-
611 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA
AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ060>064-069-221115-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
611 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-221115-
FLUVANNA-LOUISA-
611 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Caroline

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Caroline forecast zone
Reported by
Trained Spotter
Coordinates
38.027, -77.347 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged between one half inch and one inch, and ice amounts ranged from a trace to one tenth of an inch.

Winter Weather, Cumberland

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Cumberland forecast zone
Reported by
Department of Highways
Coordinates
37.512, -78.245 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged between one half inch and two inches, and ice amounts ranged from a trace to one tenth of an inch.

Winter Weather, Fluvanna

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Fluvanna forecast zone
Reported by
Department of Highways
Coordinates
37.842, -78.277 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged between one inch and three inches, and ice amounts ranged from a trace to one tenth of an inch.

Winter Weather, Goochland

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Goochland forecast zone
Reported by
CoCoRaHS
Coordinates
37.722, -77.916 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged between one half inch and three inches, and ice amounts ranged from a trace to two tenths of an inch.

Winter Weather, Hanover

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Hanover forecast zone
Reported by
Public

Snowfall amounts generally ranged between one half inch and one inch, and ice amounts ranged from a trace to one tenth of an inch.

Winter Weather, Louisa

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Louisa forecast zone
Reported by
Department of Highways

Snowfall amounts generally ranged between one inch and three inches, and ice amounts ranged from a trace to one tenth of an inch.

Winter Weather, Powhatan

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Powhatan forecast zone
Reported by
Department of Highways
Coordinates
37.550, -77.915 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged between one half inch and one inch, and ice amounts ranged from a trace to one tenth of an inch.

Winter Weather, Prince Edward

When
February 21, 10:00 AM EST to February 22, 12:00 AM EST
Where
Prince Edward forecast zone
Reported by
Public
Coordinates
37.224, -78.441 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged between one half inch and one inch, and ice amounts ranged from a trace to one tenth of an inch.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561454, 561466, 561494, 561497, 561502, 561506, 561508, 561509.